Q. There was light bleeding after taking emergency contraceptive pill. Is it normal?

Answered by
Dr. Digvijay
and medically reviewed by iCliniq medical review team.
Published on Oct 31, 2018

Hello doctor,

I and my girlfriend had unprotected sex 10 days before. She took Unwanted 72 on next day and had periods on the same day which was also her due date for menstruation. She was facing a problem that her periods was not clear but it lasted for four days. Is there any chance of pregnancy? Is it fine to have light bleeding after taking the pill?

Dr. Digvijay

Obstetrics And Gynaecology
#

Hello,

Welcome to icliniq.com.

Unwanted 72 is an emergency contraception pill. If taken within 72 hours, it is effective up to 95 % to prevent pregnancy. Also, she got the periods on the same day. All factors are against the pregnancy to occur. It is very unlikely to get a pregnancy in your case. Light bleeding is common after taking the pill.

Hi doctor,

Thank you for your reply. I need a little bit more clarification. Though she got her periods in time, is it normal to have unclear or less bleeding in the periods after taking the pill?

Dr. Digvijay

Obstetrics And Gynaecology
#

Hi,

Welcome back to icliniq.com.

What was her last date of periods? What is her expected date of periods? Does she have any illness like diabetes, hypertension, thyroid problem, etc.? Any previous menstrual cycle problem?

Thank you doctor,

Her last periods date exactly 30 days back. No illness or menstrual cycle problem informed.

Dr. Digvijay

Obstetrics And Gynaecology
#

Hi,

Welcome back to icliniq.com.

There is a very rare chance to get pregnancy, minimum bleeding is due to pill only. Her next one to two periods will be irregular.

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


How to stop prolonged menstrual bleeding?

Query: Hi doctor, I am suffering from prolonged menstrual bleeding. The bleeding did not stop for the past one month. I have PCOD and I am overweight. How to stop the bleeding? Please help.  Read Full »

I am on birth control pill for excessive bleeding. Is there any other option to treat my condition?

Query: Hello doctor, I am a 53-year-old female who has been on a low dosage of BCP continuously for past 17 years due to periods that never stopped and was bedridden for six months due to having no more blood left to pump my heart. Secondly, I was hospitalized and had three blood transfusions. Medically ...  Read Full »

Can Ovral G be used as an emergency contraceptive pill?

Query: Hello doctor, I am 35 years old. My period was a month back. It sustained for four days. I generally use 3 to 4 pads in my periods. I had sex 10 days later. On the very next day, I had two Ovral G at around 9 AM and there after 12 hours again two Ovral G tablets. I noticed my period 12 days later, ...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.